Alert archive / Pennsylvania / Wind Chill Advisories in 2011
Wind Chill Advisory 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind chill advisory at Feb 10, 2011, 3:09 PM EST for 5 counties in Pennsylvania. It took effect at Feb 10, 2011, 10:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2011, 3:09 PM EST (20:09 UTC)
- In effect from
- Feb 10, 2011, 10:00 PM EST
- Expired
- Feb 11, 2011, 8:15 AM EST
- In force
- 10 hr
- Issued by
- NWS Pittsburgh, PA
Counties Clarion County, PA, Forest County, PA, Jefferson County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
159 WWUS41 KPBZ 102009 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 309 PM EST THU FEB 10 2011 PAZ007>009-015-016-110415- /O.NEW.KPBZ.WC.Y.0004.110211T0300Z-110211T1500Z/ MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE... BROCKWAY 309 PM EST THU FEB 10 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST FRIDAY. * WIND CHILL VALUES: 10 TO 15 BELOW ZERO. * IMPACTS: POTENTIAL FROSTBITE AND HYPOTHERMIA. * WIND: NEAR 10 MPH AT TIMES. * TEMPERATURES: NEAR ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WIND WILL COMBINE TO GENERATE LOW WIND CHILL INDICES. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 15
3 follow-up statements
067 WWUS41 KPBZ 110125 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 825 PM EST THU FEB 10 2011 PAZ007>009-015-016-110930- /O.CON.KPBZ.WC.Y.0004.110211T0300Z-110211T1500Z/ MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE... BROCKWAY 825 PM EST THU FEB 10 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. * WIND CHILL VALUES: 10 TO 15 BELOW ZERO. * IMPACTS: POTENTIAL FROSTBITE AND HYPOTHERMIA. * WIND: NEAR 10 MPH AT TIMES. * TEMPERATURES: NEAR ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WIND WILL COMBINE TO GENERATE LOW WIND CHILL INDICES. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
824 WWUS41 KPBZ 110817 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 317 AM EST FRI FEB 11 2011 PAZ007>009-015-016-111500- /O.CON.KPBZ.WC.Y.0004.000000T0000Z-110211T1500Z/ MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE... BROCKWAY 317 AM EST FRI FEB 11 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WIND CHILL VALUES: 10 TO 15 BELOW ZERO. * IMPACTS: POTENTIAL FROSTBITE AND HYPOTHERMIA. * WIND: NEAR 10 MPH AT TIMES. * TEMPERATURES: NEAR ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WIND WILL COMBINE TO GENERATE LOW WIND CHILL INDICES. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
726 WWUS41 KPBZ 111315 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 815 AM EST FRI FEB 11 2011 PAZ007>009-015-016-111415- /O.CAN.KPBZ.WC.Y.0004.000000T0000Z-110211T1500Z/ MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE... BROCKWAY 815 AM EST FRI FEB 11 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND CHILL ADVISORY. $$ 15
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 9:48 AM EST, 5 hours 21 minutes earlier.
Area forecast discussion, Feb 10, 9:48 AM EST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 948 AM EST THU FEB 10 2011 .SYNOPSIS... HIGH PRESSURE WILL KEEP THE UPPER OHIO VALLEY DRY AND COLD THROUGH FRIDAY. LOW PRESSURE MOVING ACROSS THE GREAT LAKES WILL BRING A CHANCE OF SNOW SHOWERS SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... CLOUD COVER HAS MOVED TO THE EAST WITH SURFACE HIGH PRESSURE BUILDING OVER THE UPPER OHIO VALLEY AND ONLY A FEW STRATOCUMULUS ARE ANTICIPATED IN THE DRY AIRMASS THIS AFTERNOON DESPITE LOW CONVECTIVE TEMPERATURES. COLD AIR WILL REMAIN IN PLACE FOR ANOTHER 24 HOURS THOUGH AS UPPER TROUGH REMAINS ENTRENCHED OVER THE EASTERN CONUS. WITH PRESSURE GRADIENT SLACKENING, DO THINK ANOTHER WIND CHILL ADVISORY WILL BE NECESSARY TONIGHT AS FORECAST READINGS LOOK MARGINAL...WILL MONITOR. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... BASED ON RECENT SREF AND ECMWF MODEL OUTPUT, EXPECT WIND TO INCREASE THIS PERIOD WITH THE APPROACH AND PASSAGE OF A LOW PRESSURE SYSTEM ACROSS THE GREAT LAKES. THE SYSTEM PASSAGE WILL PRODUCE A CHANCE OF SNOW SHOWERS LATE FRIDAY NIGHT AND SATURDAY. WITH EACH MODEL RUN, SNOW CHANCES SHIFT FURTHER NORTH AS SFC LOW REMAINS WELL NORTH OF THE GREAT LAKES. WILL KEEP CHANCE POPS IN WITH, HIGHEST POPS ACROSS THE NORTH. IT APPEARS, LOWS THURSDAY NIGHT CAN BE AS COLD AS TONIGHT. WITH WIND SPEEDS A LITTLE FASTER, THERE AGAIN WILL BE THE OPPORTUNITY FOR WIND CHILLS TO GO COLDER THAN 10 BELOW. THIS POTENTIAL FOR ANOTHER WIND CHILL ADVISORY EPISODE WAS INCLUDED IN THE LATEST HAZARDOUS WEATHER OUTLOOK. CONCUR WITH GFS AND NAM MOS VALUES, THAT TEMPERATURES WILL BEGIN TO MODERATE FRIDAY AND GET WITHIN 5 DEGREES OF NORMAL FRIDAY NIGHT AND DAYTIME SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... DEPENDING ON MODEL PREFERENCE...ONE OR TWO CLIPPERS WILL BRUSH THE SOUTHERN EDGE OF THE GREAT LAKES SATURDAY NIGHT INTO SUNDAY. WILL KEEP CHANCE POPS PRIMARILY NORTH OF PITTSBURGH...WITH SLIGHT CHANCE DOWN TO I-70. ANOTHER LOW WILL DROP ACROSS THE EASTERN GREAT LAKES MONDAY INTO MONDAY NIGHT...AND THINK THAT EVERYONE COULD SEE SOME PRECIPITATION WITH THAT SYSTEM. HIGH PRESSURE WILL THEN BUILD IN FROM THE SOUTHWEST...ALLOWING FOR A DRYING TREND INTO WEDNESDAY. ALTHOUGH MODELS ARE IN AGREEMENT THAT THERE WILL BE A WARMING TREND...STILL A BIT OF UNCERTAINTY AS TO JUST HOW WARM TEMPS WILL GET...WITH GFS/ECMWF SHOWING 5-15 DEGREE DIFFERENCES. GENERALLY TEMPERATURES SHOULD BE AT OR SLIGHTLY ABOVE NORMAL. THIS SHOULD ALLOW FOR SOME DAYTIME PRECIPITATION TO FALL AS RAIN...WITH ANY PRECIPITATION OVERNIGHT FALLING AS SNOW. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... GENERAL VFR IS FORECAST THROUGH FRIDAY ALTHOUGH A FEW STRATOCUMULUS MAY FORM THIS AFTERNOON IN THE COLD AIRMASS OVER THE REGION. RATHER WEAK SHORTWAVES WILL CROSS THE AREA FRIDAY NIGHT/SATURDAY...ON SUNDAY...AND ONCE AGAIN MONDAY. AREAS NORTH AND EAST OF PIT WILL BE MOST IMPACTED WITH SCATTERED RAIN/SNOW SHOWERS AND POSSIBLE RESTRICTIONS THROUGH THE WEEKEND. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15
Hazardous weather outlook, Feb 10, 3:09 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 309 PM EST THU FEB 10 2011 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029-031- 073>076-WVZ001>004-012-021>023-041-112015- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 309 PM EST THU FEB 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-015-016-112015- MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- 309 PM EST THU FEB 10 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Chill Advisories in Pennsylvania, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.